MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, a5 and a6: unknown/ not provided.Section d4: lot number: unknown, information not provided.Section d4: expiration date: unknown, as the lot number was not provided.Section d4: udi number: unknown, as the lot number was not provided.Section d6a: if implanted, give date: not applicable as product is not an implantable device.Section d6b: if explanted, give date: not applicable as product is not an implantable device.Section h3: the device was not returned for evaluation and the lot number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the lot number was not provided.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a sharp, plastic jagged shard of plastic seemed to come out of the cartridge along with the lens and was introduced into the patient's left eye.The foreign material was successfully removed from the eye without any reported patient injury.The shard of plastic was noted to have been present inside the product package.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: no suspect product was received; however, a customer-provided photograph was evaluated.The photo shows an eye implanted with the suspected complaint product and foreign material was observed to be implanted.Based on the photo evaluation, there is insufficient evidence to determine the origin of the foreign matter or its material composition.Since no product was returned, further evaluations to identify whether the foreign matter originated from the complaint device could not be performed.According to the investigation, the complaint issue could not be confirmed as related to the manufacturing or design process.Conclusion: the investigation concluded that no malfunction or product deficiency was identified.Corrected data: in review, it was noted that the mdr report number 3012236936-2025-0001931 is a duplicate of an earlier report (report number 3012236936-2025-0001762).This supplemental mdr report is being submitted as a correction to indicate that no further information will be provided under this manufacturer report number 3012236936-2025-0001931.Any additional information will be submitted under manufacturer report number 3012236936-2025-0001762.In review, it was also noticed that some information entered in the initial report under the mdr report number 3012236936-2025-0001931 were inadvertently incorrect; therefore, the information is being corrected in this supplemental mdr report and the following fields were updated accordingly: section b5: the surgery was completed with the same iol as the doctor was able to get the piece out.Reportedly, the foreign material had been inside the product package prior to use.There were no complications such as a capsule tear, vitrectomy, sutures or medication outside the standard of care.It was indicated that the foreign matter and the delivery system were likely discarded.No further information was provided.Section d1: brand name: tecnis simplicity section d2a: common device name: intraocular lens section d2b.Device product code: hql section d4, model number: the full model number is unknown as the serial number was not provided.Best estimate is model dcb00.Section d4, catalog number: the full catalog number is unknown as the serial number was not provided.Best estimate is model dcb00.Section d4, serial number: unknown/no information section d4, expiration date: unknown as the serial number was not provided.Section d4, unique identifier (udi) number: a partial udi was provided as the serial number is not available.Section e1: first/given name: (b)(6).Section e1: last name: (b)(6).Section g4: pma/510(k) number: p980040 section h3: the device was not returned for evaluation as the lens remains implanted; and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section d6b if explant; give date: not applicable as the iol was not explanted.Section h4, device manufacture date: unknown as the serial number was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22496543
Report Number3012236936-2025-000193
Device Sequence Number6975356
Product Code HQL
UDI-Device Identifier05050474540323
UDI-Public(01)
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberUNK-DCB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC.
Patient Age81 YR
Patient SexFemale